Alert archive / Hawaii / Wind Advisories in 2024
Wind Advisory 7, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jan 26, 2024, 3:15 PM HST for Hawaii County, Hawaii. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2024, 3:15 PM HST (01:15 UTC)
- Expired
- Jan 26, 2024, 7:07 PM HST
- In force
- 4 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 1.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1294 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
628 WWHW70 PHFO 270115 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 315 PM HST Fri Jan 26 2024 ...HIGH WIND ADVISORY IN EFFECT UNTIL 4 PM HST SUNDAY FOR THE BIG ISLAND SUMMITS OF MAUNA KEA AND MAUNA LOA... HIZ028-271415- /O.CAN.PHFO.HW.W.0004.000000T0000Z-240127T0400Z/ /O.NEW.PHFO.WI.Y.0007.240127T0115Z-240129T0200Z/ Big Island Summits- 315 PM HST Fri Jan 26 2024 ...WIND ADVISORY IN EFFECT UNTIL 4 PM HST SUNDAY... ...HIGH WIND WARNING IS CANCELLED... * WHAT...West winds 30 to 50 mph with localized gusts to 60 mph. * WHERE...Big Island Summits. * WHEN...Until 4 PM HST Sunday. * IMPACTS...Winds this strong can make driving and walking difficult. The winds can forcefully open doors and damage hinges or slam doors shut, possibly causing injuries. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider postponing travel to the summits until conditions improve. If you must travel to the summits, use extra caution walking and driving. Be careful opening or closing doors. && $$
1 follow-up statement
842 WWHW70 PHFO 270507 AAA NPWHFO URGENT - WEATHER MESSAGE...UPDATED National Weather Service Honolulu HI 707 PM HST Fri Jan 26 2024 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST SATURDAY FOR THE BIG ISLAND SUMMITS OF MAUNA KEA AND MAUNA LOA... The High Wind Advisory was upgraded to a High Wind Warning for the Big Island summits this evening due to stronger winds observed at the summits. HIZ028-271815- /O.UPG.PHFO.WI.Y.0007.000000T0000Z-240129T0200Z/ /O.NEW.PHFO.HW.W.0005.240127T0507Z-240128T0400Z/ Big Island Summits- 707 PM HST Fri Jan 26 2024 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST SATURDAY... * WHAT...West winds 50 to 65 mph with gusts over 75 mph. * WHERE...Big Island Summits. * WHEN...Until 6 PM HST Saturday. * IMPACTS...Winds this strong can make driving and walking dangerous. The winds can forcefully open doors and damage hinges or slam doors shut, possibly causing injuries. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared for road-closures. Postpone travel to the summits until conditions improve. && $$ RCB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jan 26, 10:00 AM HST, 5 hours 15 minutes earlier.
Area forecast discussion, Jan 26, 10:00 AM HST, 5 hours 15 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 1000 AM HST Fri Jan 26 2024 .SYNOPSIS... Dryish weather will prevail through the weekend with mainly isolated showers over the island interiors in the afternoon and near leeward coasts at night. Light winds will gradually increase out of the southwest later today, with moderate winds holding through the weekend. Increasing rain chances and occasionally breezy southwesterly winds will develop Sunday night and continue through the middle of next week as a front approaches from the northwest and slowly moves eastward down the island chain. Light and variable winds developing behind the front, with a brief return to trade wind weather is possible late next week. && .DISCUSSION... Radar and satellite imagery continue to show partly to mostly cloudy skies and isolated to scattered showers over the smaller islands as a weakening cold front continues to slowly move east and the surface ridge axis settles to our south. Expect rather dry conditions to continue through the weekend, with mainly isolated showers possible over the island interiors in the afternoons and near leeward coasts at night. The ridge will remain in place through the weekend as a front approaches from the northwest. Moderate southwest winds are expected to develop across the western islands later today and spread to the remaining islands on Saturday. Little change is expected through Sunday as the front stalls northwest of Kauai. Another slightly stronger front is expected to move in from the northwest Sunday night into Monday, then slowly move eastward down the islands Monday night and Tuesday before stalling and dissipating over the eastern half of the state on Wednesday and Thursday. Will see a brief period of light and variable winds behind the front, with the long awaited return of trade wind weather possible late next week. && .AVIATION... A few bands of clouds and showers remain across the smaller islands today, with clear skies over the Big Island. The clouds and showers are moving over the islands in the southwest background flow that is expected to continue into Saturday. A drier airmass spreading across the islands will likely lead to a decrease in clouds and showers as the day wears on. As a result, VFR conditions are expected to prevail today. No AIRMETs are currently in effect, and none are expected today. && .MARINE... Southwest to west winds are expected as we head into the weekend with a ridge south of the islands. A front is expected to approach the area from the northwest, and enter the northern offshore waters this weekend. Moderate to fresh south to southwest winds are expected ahead of the front early next week. This front may move over the islands Monday night and Tuesday, potentially followed by a brief period of trade winds by the middle of next week. A new west-northwest swell is slated to arrive Sunday and Monday, bringing High Surf Advisory level surf to exposed north and west facing shores. The westerly component to the swell may very likely impact the west facing shores of the Big Island. Another storm is currently developing in the far northwest Pacific, and is forecast to track eastward where it will merge with the low that will produce this weekends swell. As a result, a large to extra- large long period west-northwest swell is expected Tuesday and could push surf heights to High Surf Warning levels. Short-period choppy wind waves along south and west facing shores will ease as winds trend down today, but will likely redevelop again over the weekend as southwest winds increase again. Surf along east facing shores will remain small due to the lack of easterly trade winds. Surf along south facing shores will remain small except for areas exposed to the west wrap. && .HFO WATCHES/WARNINGS/ADVISORIES... High Wind Warning until 6 PM HST this evening for Big Island Summits. && DISCUSSION...Ahue/Vaughan AVIATION/MARINE...M Ballard
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 7:07 PM HST | High Wind Warning | HFO | Hawaii | 69 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.